MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT PS 215CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT PS 215CM; WIRE, GUIDE, CATHETER
Model Number SSFT215PRE
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is 2 of 2 report.The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during endovascular procedure in a patient with basilar artery occlusion, when physician was advancing first guidewire to target lesion, it fractured.Physician then used another second guidewire(subject device) to place a rescue stent to attach first guidewire on the wall of the vessel, but second guidewire(subject device) also fractured.Physician completed the procedure by attaching both the first and second(subject device) wires on the wall with a stent as a medical intervention.Fragment of second guidewire(subject device) remained inside patient's anatomy.After the procedure, the patient had a motor deficit in both limbs.The patient's symptoms recovered, like before the procedure, after 4 days.No other information is available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the guidewire was found to be kinked/bent, the guidewire was returned broken/fractured 202cm from the proximal end, the distal fractured segment was not returned, and the hydrophilic coating was hydrated and there were no anomalies noted.The proximal segment was inspected and noticed that the nitinol tubing was broken in multiple areas, the core wire was visibly broken (distal end of the proximal segment), and the platinum wire was found to be broken/fractured and not visible.A functional inspection was not performed.The reported guidewire broken fractured during use and un-retrieved device fragments were confirmed during the analysis.The reported patient neurological deficit could not be confirmed during the analysis as the issue is procedure/patient related.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition prior to use and was prepared as per the dfu, continuous flush was maintained throughout the procedure, the distal tip of the guidewire was shaped in a loose j, the issue was noticed when the wire and sl-10 microcatheter were advanced to the target lesion (distal basilar artery), and the anatomy was not tortuous.During analysis, the guidewire was found to be kinked/bent and was returned broken/fractured at 202cm from the proximal end.The distal fractured segment was not returned.On the proximal segment, the core wire was exposed, and the nitinol tubing was broken in multiple areas.The platinum wire was also noted to be fractured under the nitinol tubing.Based on analysis, it is probable that the guidewire experienced high tension and torsion forces while navigating inside the catheter during the procedure that resulted in the kink along its length and fracture at the distal tip.An assignable cause of procedural factors will be assigned to the reported 'guidewire broken/fractured during use', 'patient neurological deficit' and 'un-retrieved device fragments' and to the analyzed 'guidewire broken/fractured during use', 'un-retrieved device fragments' and 'guidewire kinked/bent' since the issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.

Brand Name
SYNCHRO SELECT-14 SOFT PS 215CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15655258
Report Number3012931345-2022-00193
Device Sequence Number14067193
Product Code MOF
UDI-Device Identifier07613327508598
UDI-Public07613327508598
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2024
Device Model NumberSSFT215PRE
Device Catalogue NumberSSFT215PRE
Device Lot Number0000063064
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2022
Supplement Date Received by Manufacturer11/22/2022
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENTERPRISE 2 4.0*30 STENT(NON-STRYKER); ENVOY DA 6F 105CM GUIDE CATHETER(NON-STRYKER); SL-10 45 MICROCATHETER(STRYKER); SYNCHRO SELECT GUIDEWIRE(STRYKER); TRAK21 MICROCATHETER(STRYKER); TRAXCESS GUIDEWIRE(NON-STRYKER); TREVO 3*32 RETRIEVER(SRYKER)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age67 YR
Patient SexMale